MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4646C200TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Myocardial Infarction (1969)
Date of Event 09/01/2017
Type of Reportable Event Death
Event or Problem Description
A valiant captivia stent graft was implanted in the patient for the endovascular treatment of thoracic aortic aneurysm.The diameter caudal to the left caudal artery was 34.0/34.9mm and diameter caudal to the left subclavian artery 31.7/34.9mm.It was reported that the patient presented approximately 16 months post index procedure with a type i endoleak.During a re-intervention the stent graft was extended proximally and ballooned however, it was noted that there was a blush at the end of the case indicating the endoleak was still present.A scan was done few days later that showed an endoleak still present; however, it was reported that the patient died 2 months later and the physician stated the cause of death was due to an mi.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Internal film review: the exact cause of the reported proximal type i endoleak could not be determined from the films provided.Pre-implant ct¿s revealed that the patient had a 70mm diameter taa within the descending thoracic.The thoracic arch also appeared aneurysmal measuring ~45mm in diameter.In addition the distal seal zone was tapered; just above the level of the sma the thoracic flow lumen diameter measured ~31mm, and 2cm higher was ~41mm.Ct¿s from 14 months post-implant revealed that a single valiant stent graft had been implanted from the bottom of the arch, extending down into the descending thoracic to within 2 ¿ 3cm above the level of the sma.The taa within the descending thoracic measured ~7cm in diameter, and contrast was seen within the sac from a likely proximal type i endoleak.Contrast was seen outside the proximal od which revealed a 53mm flow lumen diameter.The distal seal appeared marginal, as the distal od measured ~45mm.Ct¿s from 17 months showed that an additional valiant stent graft had been implanted proximal to the initially implanted device.The proximal device was positioned just caudal to the lsa, extending distally across the arch and overlapping the distal device 4 ¿ 5cm.The taa within the descending thoracic again measured ~7cm in diameter, and across the arch the aneurysmal taa diameter had increased to 6cm.Contrast was seen within the taa from a likely proximal type ia endoleak as well as from a distal type ib endoleak.Contrast was seen on the anterior (inner curvature) of the proximal stent graft, and also from an insufficient distal seal due to the short tapered distal neck.It appears most likely that disease progression (thoracic dilatation) likely led to the continued proximal type ia and new distal type ib endoleak.It is also possible that stent graft oversizing proximally, implanting a 46mm device into 33mm aorta at the level of the lsa, may have also contributed to the proximal type i seen post-intervention due to potential fabric infolding.The patient¿s cause of death, reported by the physician as due to an mi, could not be determined from the films provided.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7062650
Report Number2953200-2017-01866
Device Sequence Number1874465
Product Code MIH
UDI-Device Identifier00643169346512
UDI-Public00643169346512
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2016
Device Model NumberVAMF4646C200TU
Device Catalogue NumberVAMF4646C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/05/2017
Initial Report FDA Received Date11/28/2017
Supplement Report FDA Received Date12/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age85 YR